Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A remark concerning multiplicities

Author: Craig Huneke
Journal: Proc. Amer. Math. Soc. 85 (1982), 331-332
MSC: Primary 13H10; Secondary 13H15
MathSciNet review: 656095
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if a complete local ring $ A$ containing a field satisfies Serre's condition $ {S_n}$ and the multiplicity of $ A$ is at most $ n$, then $ A$ must be Cohen-Macaulay.

References [Enhancements On Off] (What's this?)

  • [1] M. Auslander and M. Bridger, Stable module theory, Mem. Amer. Math. Soc. No. 94 (1969). MR 0269685 (42:4580)
  • [2] G. Evans and P. Griffith, The syzygy problem, Ann. of Math. (2) 114 (1981), 323-333. MR 632842 (83i:13006)
  • [3] M. Hochster, Contracted ideals from integral extensions of regular rings, Nagoya Math. J. 51 (1973), 25-13. MR 0349656 (50:2149)
  • [4] M. Nagata, Local rings, Krieger, Huntington, N.Y., 1975. MR 0460307 (57:301)
  • [5] D. G. Northcott and D. Rees, Reduction of ideals in local rings, Proc. Cambridge Philos. Soc. 50 (1954), 145-158. MR 0059889 (15:596a)
  • [6] J. P. Serre, Algèbre locale multiplicités, Lecture Notes in Math., vol. 11, Springer-Verlag, Berlin, Heidelberg and New York, 1975. MR 0463177 (57:3135)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13H10, 13H15

Retrieve articles in all journals with MSC: 13H10, 13H15

Additional Information

Keywords: Multiplicity, local ring, Cohen-Macaulay
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society